Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Need advise
avatar
manda105 posted:
My son was put on Lithium Caronate for his Bipolar. They said to let them know if his hands shaked because it was a sign of too much. I live in NC and am going thru a hurricane Irene. I cant seem to get ahold of my sons doctor thru the phone. He seems to be fine otherwise except he doesnt want to eat very much. Any advise Please?
Reply
 
avatar
DizzyJgirl responded:
Is there another dr you could call? Or a hospital (though I know they must be busy) or a pharmacist?
When I first started lithium, it bothered my stomach and I didn't eat much but that didn't last too long.
How long has he been on lithium and has he had any blood tests done yet?

Take care and good luck. Be safe.
Live Life Loud
 
avatar
slik_kitty responded:
i'm not a doctor but know that lithium toxicity is very dangerous. if you can't get ahold of your doctor take him off the med. leave a msg for your doctor saying you did that since you can't get ahold of anyone and didn't want to take any chances with the hurricane coming through.
 
avatar
manda105 replied to slik_kitty's response:
Thanks to you both for the reply. I have taken him off the med. He had a blood test last monday and the levels were good, thats why I dont understand. But I will keep trying to get ahold of the doctor unless he shows something different and the a trip to the ER will be done. Thanks again.
 
avatar
Anneinside responded:
Almost everyone on lithium has a little bit of a tremor. If it becomes severe, diarrhea, vomiting, confusion, difficulty walking, tinnitus are all signs of toxicity - at least for me. I was toxic once and couldn't look up anything in the phone book (looking for ER phone number) and by the time I got to the ER I didn't know my birth date and couldn't walk unassisted.

I wouldn't worry about a mild tremor or lack of appetite. Although it is good to let your pdoc know what is happening, an ER visit probably isn't needed.
 
avatar
Joseph F Goldberg, MD replied to manda105's response:
Tremor is a very common side effect with lithium. if the level is therapeutic then the tremor is likely of no medical importance, albeit annoying.

Dr. G.
 
avatar
1AkathisiA responded:
Take a few pills yourself and see if you feel fine, hands shaking not enjoying food anymore.
 
avatar
1AkathisiA replied to Joseph F Goldberg, MD's response:
annoying ?? Try DISTRESSING cause Ive had that.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Differentiating bipolar disorder from borderline personality disorderExpert
Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
Was this Helpful?
110 of 127 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.